Alert archive / Alabama / Freeze Watches in 2007

Freeze Watch 2, NWS Mobile, AL

April 6, 200710 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this freeze watch at Apr 6, 2007, 3:59 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Apr 8, 2007, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 3:59 AM CDT (08:59 UTC)
In effect from
Apr 8, 2007, 1:00 AM CDT
Expired
Apr 7, 2007, 4:16 AM CDT
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Apr 5, 4:01 PM CDT, 11 hours 58 minutes earlier.

Area forecast discussion, Apr 5, 4:01 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT THU APR 5 2007

.SHORT TERM...
PRIMARY CONCERNS IN THE SHORT TERM WILL BE THE CONTINUOUS COLD AIR
ADVECTION ON A MODERATE NORTH WIND. TEMPERATURES WILL BE MORE
SEASONABLE THAN LATELY ACROSS THE AREA TONIGHT AND AGAIN ON FRIDAY.
WENT PRETTY CLOSE TO GFS GUIDANCE THIS PACKAGE.

.LONG TERM...
MAJOR FORECAST CONCERNS FOR THE EASTER WEEKEND AS MODELS ARE HINTING
AT GULF LOW CYCLOGENESIS IN THE WEST GULF OF MEXICO COUPLED WITH
COLD AIR TO PERHAPS IMPART SOME WINTRY WEATHER ACROSS THE DEEP SOUTH.
MODEL SOUNDINGS AND CONDITIONAL PRECIPITATION PROGS INDICATE A SHOT
AT SLEET OR A SMALL WINDOW OF FREEZING RAIN IN INTERIOR SECTIONS WELL
AWAY FROM MARINE INFLUENCES. HISTORICAL RECORDS SHOWED A TRACE OF
SNOW IN 1997 AT MOBILE...SO IT IS POSSIBLE THOUGH VERY RARE. RECORD
LOW TEMPERATURES WILL LIKELY BE CHALLENGED INCLUDING THE ALL TIME
RECORD LOW FOR THE MONTH OF APRIL IF 32 DEGREES IS REACHED THIS
WEEKEND AT MOBILE. THERE WILL LIKELY BE CONSIDERABLE DIFFERENCES IN
THE UPCOMING MODEL RUNS SINCE THIS IS A HIGHLY ANOMOLOUS SITUATION SO
CONFIDENCE IS NOT THAT HIGH JUST YET. WILL HOLD OFF MENTION OF ANY
WINTER TYPE PRECIPITATION DUE TO HIGH UNCERTAINTIES. THE AIRMASS
WILL MODERATE DURING THE WEEK WITH ANOTHER SURGE OF COOLER AIR MOVING
ACROSS THE UPPER PLAINS STATES IN THE MIDDLE OF THE WEEK.

&&

.MARINE...
DRAINAGE AND COLD AIR ADVECTION TO MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS FOR TONIGHT AND FRIDAY MORNING ACROSS THE COASTAL WATERS.
WILL HAVE TO MONITOR DEVELOPMENTS OF POTENTIAL LOW PRESSURE SYSTEM IN
THE WEST GULF TO TIGHTEN GRADIENT ACROSS THE ALABAMA AND WEST
FLORIDA COASTAL WATERS SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      41  62  39  53 /  00  05  05  10
PENSACOLA   47  63  43  50 /  00  05  05  10
DESTIN      49  67  46  60 /  00  05  05  10
EVERGREEN   40  61  34  51 /  00  05  05  10
WAYNESBORO  42  62  35  51 /  00  05  05  10
CAMDEN      40  61  33  49 /  00  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

LIX/24
Hazardous weather outlook, Apr 5, 5:50 AM CDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT THU APR 5 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
052000-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
550 AM CDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

STRONG NORTHERLY WINDS WILL POSE A HAZARD TO SMALL CRAFT OPERATORS
THROUGH EARLY AFTERNOON AND AGAIN LATE TONIGHT.

DUE TO LOW RELATIVE HUMIDITY AND NORTHERLY WINDS FROM 10 TO 20
MPH...THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE WESTERN
FLORIDA PANHANDLE AND ALL OF SOUTH ALABAMA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD AIRMASS ON THE EAST SIDE OF AN ARCTIC HIGH PRESSURE SYSTEM
CENTERED OVER THE PLAINS STATES WILL LIKELY RESULT IN RECORD LOW
TEMPERATURES ACROSS THE SOUTHEASTERN STATES SUNDAY MORNING.  LOW
TEMPERATURES SATURDAY MORNING COULD DROP INTO THE LOWER 30S OVER THE
INLAND COUNTIES.  BY SUNDAY MORNING...READINGS TO AROUND 26 DEGREES
COULD BE SEEN AS FAR SOUTH AS WAYNESBORO...BAY MINETTE...AND
CRESTVIEW.

BY NEXT TUESDAY...A DEVELOPING LOW PRESSURE SYSTEM OVER THE PLAINS
WILL TRACK EAST TOWARDS THE SOUTHEASTERN STATES.  AT THIS TIME...IT
APPEARS THERE WILL BE AN INCREASED RISK OF SEVERE STORMS ALONG THE
CENTRAL GULF COAST REGION EARLY WEDNESDAY AS THIS AREA OF LOW
PRESSURE MOVES EAST ACROSS MISSISSIPPI AND ALABAMA.

STAY TUNED FOR ADDITIONAL UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER SHOULD NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:45 AM CDTFire Weather WatchMOBWalton8 hr
Apr 6, 5:45 AM CDTRed Flag WarningMOBWalton13 hr
Apr 6, 2:05 PM CDTRed Flag WarningMOBWalton29 hr
Apr 6, 3:59 AM CDTFreeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr

Nearby

Freeze Watches in Alabama, 2007Freeze Watches in Mississippi, 2007Freeze Watches in Florida, 2007Every freeze watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.